Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 26, 2012, 4:08 AM CST. It took effect at Jan 26, 2012, 9:18 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 4:08 AM CST (10:08 UTC)
- In effect from
- Jan 26, 2012, 9:18 AM CST
- Expired
- Jan 26, 2012, 9:36 PM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
734 WHUS74 KHGX 261008 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 AM CST THU JAN 26 2012 ...TODAY'S LONG MODERATE OFFSHORE FETCH TO INCREASE SEAS TO ADVISORY HEIGHTS TONIGHT... .PERSISTENT AFTERNOON INTO EVENING MODERATE NORTHWEST WINDS WILL INCREASE SEA HEIGHTS UP TO NEAR...OR SLIGHTLY OVER...7 FEET. GMZ370-375-270600- /O.NEW.KHGX.SC.Y.0008.120127T0000Z-120127T0600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 408 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * WINDS...NORTHWEST 20 KNOTS...GUSTING TO NEAR 30 KNOTS. * SEAS...7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
901 WHUS74 KHGX 261518 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 918 AM CST THU JAN 26 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS UNTIL 9 PM... .WEST TO NORTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS THIS AFTERNOON BEFORE DECREASING AGAIN OVERNIGHT. SEAS WILL BUILD TO 6 TO 8 FEET THIS AFTERNOON. GMZ370-375-262330- /O.EXT.KHGX.SC.Y.0008.120126T1518Z-120127T0300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 918 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
349 WHUS74 KHGX 262021 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 221 PM CST THU JAN 26 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS UNTIL 10 PM... .WEST TO NORTHWEST WINDS WILL GRADUALLY DECREASE OVERNIGHT. SEAS OF 6 TO 8 FEET WILL SUBSIDE TO 4 TO 5 FEET OVERNIGHT. GMZ370-375-270400- /O.EXT.KHGX.SC.Y.0008.000000T0000Z-120127T0400Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 221 PM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS. * SEAS...6 TO 8 FEET DECREASING TO 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
596 WHUS74 KHGX 270336 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 936 PM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... .HIGH PRESSURE SETTLING OVER THE REGION WILL DECREASE WINDS OVERNIGHT. GMZ370-375-270445- /O.CAN.KHGX.SC.Y.0008.000000T0000Z-120127T0400Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 936 PM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. HIGH PRESSURE SETTLING OVER THE REGION WILL DECREASE WINDS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 3:58 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 26, 3:58 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 AM CST THU JAN 26 2012
.DISCUSSION...
THE UPPER LOW WAS LOCATED OVER CENTRAL TEXAS EARLY THIS MORNING. A
SHORTWAVE TROUGH WAS MOVING OUT OF SE TX TOWARD LOUISIANA AND RAIN
SHOWERS WERE EXITING THE COASTAL WATERS. AS THE UPPER LOW MOVES
INTO NORTH TEXAS...WRAP AROUND MOISTURE WILL AFFECT THE FORECAST
AREA TODAY AND ISOLATED TO SCATTERED SHOWERS MAY AFFECT THE
NORTHERN SET OF COUNTIES. WENT CLOSE TO GUIDANCE FOR RAIN CHANCES.
EXPECT THE RAIN CHANCES OVER THE NORTH TO END BY THIS EVENING.
HIGH PRESSURE WILL THEN BRING A DRY AND COOLER AIR MASS INTO SE
TX. ANOTHER WEAK FRONT WILL MOVE THROUGH THE AREA OVER THE
WEEKEND BUT AM NOT EXPECTING RAIN TO OCCUR WITH THE FRONTAL
PASSAGE. ONSHORE WINDS WILL ARRIVE ONCE AGAIN EARLY NEXT WEEK TO
HELP BEGIN A SLOW WARM UP. THE GFS AND ECMWF BEGIN TO DIFFER FOR
THE MIDDLE OF NEXT WEEK...BUT THE IMPACT TO SE TX IS BEYOND THE
FORECAST PERIOD.
40
&&
.MARINE...
SURFACE TROUGH AXIS PASSING OVER THE WATERS EARLY THIS MORNING
THAT HAS WEAKENED THE WIND FIELD. AS THE UPPER LEVEL LOW MOVES
NORTHEAST OF THE REGION..TODAY'S OFFSHORE WINDS WILL ONCE AGAIN
STRENGTHEN PER A TIGHTER BACKSIDE PRESSURE GRADIENT. STAGGERED
TIMES ON TODAY'S SCECS WITH AN EVENING 20-60 NM SCA TO ACCOUNT FOR
SHORT-LIVED 7 FOOT SEAS. VEERING WINDS WILL SIGNIFICANTLY WEAKEN
AND SEA HEIGHTS WILL QUICKLY FALL AS HIGH PRESSURE EXPANDS OVER
THE WATERS FRIDAY. A REINFORCING COLD FRONT WILL COME ACROSS
SATURDAY THAT WILL TURN SUB 15 KT WINDS BACK AROUND TO THE NORTH-
NORTHEAST. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 62 41 66 43 61 / 20 10 0 10 10
HOUSTON (IAH) 62 41 69 46 64 / 10 10 0 10 10
GALVESTON (GLS) 62 49 63 54 64 / 10 10 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
THIS EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 AM CST THIS MORNING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...40Hazardous weather outlook, Jan 26, 3:37 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 337 AM CST THU JAN 26 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 337 AM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:23 PM CST | River Flood Warning | HGX | Burleson, Lee | 11 hr |
| Jan 26, 9:57 AM CST | Flash Flood Warning | HGX | Brazoria, Fort Bend | 20 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.